Alert archive / New York / Small Craft Advisories in 2014

Small Craft Advisory 49, NWS New York, NY

April 19, 2014

NWS New York, NY issued this small craft advisory at Apr 19, 2014, 7:45 PM EDT. It took effect at Apr 20, 2014, 2:00 AM EDT. It was in force for 72 min.

The area

The counties it named.

The facts

Issued
Apr 19, 2014, 7:45 PM EDT (23:45 UTC)
In effect from
Apr 20, 2014, 2:00 AM EDT
Expired
Apr 20, 2014, 3:12 AM EDT
In force
72 min
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

903 
WHUS71 KOKX 192345
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
745 PM EDT SAT APR 19 2014

...ROUGH CONDITIONS ON THE OCEAN WATERS LATE TONIGHT INTO
SUNDAY...

ANZ350-353-355-201000-
/O.NEW.KOKX.SC.Y.0049.140420T0600Z-140420T2000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
745 PM EDT SAT APR 19 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 4 PM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 4 PM EDT SUNDAY.

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* WINDS...NORTHEAST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...LATE TONIGHT INTO SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
951 
WHUS71 KOKX 200712
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
312 AM EDT SUN APR 20 2014

...ROUGH SEAS ON THE OCEAN TODAY...

ANZ350-353-355-202200-
/O.CAN.KOKX.SC.Y.0049.000000T0000Z-140420T2000Z/
/O.NEW.KOKX.SW.Y.0010.140420T1200Z-140420T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
312 AM EDT SUN APR 20 2014

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 8 AM
THIS MORNING TO 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT FROM 8 AM THIS
MORNING TO 6 PM EDT THIS EVENING.

* LOCATION...COASTAL OCEAN WATERS SOUTH OF LONG ISLAND.

* SEAS...3 TO 5 FEET.

* TIMING...TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF 5 FT
OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL
CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELLS
CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS
NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS
THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN
EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

MPS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Apr 19, 3:25 PM EDT, 4 hours 20 minutes earlier.

Area forecast discussion, Apr 19, 3:25 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
325 PM EDT SAT APR 19 2014

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OVER THE REGION THROUGH THE FIRST PART
OF THE NEW WEEK. A FRONTAL SYSTEM WILL IMPACT THE TRI- STATE FROM
LATE TUESDAY INTO WEDNESDAY. HIGH PRESSURE THEN BUILDS INTO THE
REGION FOR THE END OF THE WEEK. THE NEXT DISTURBANCE MAY IMPACT
THE REGION FRIDAY NIGHT INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
HIGH PRESSURE NORTH OF THE REGION WILL RESULT IN CLEAR SKIES AND
LIGHT WINDS TONIGHT. THIS WILL RESULT IN GOOD RADIATIONAL COOLING
TONIGHT. OVERNIGHT LOWS WILL FALL INTO THE 30S AND LOWER 40S. THE
ONLY EXCEPTION WILL BE FAR NORTH AND WEST OF NYC...WHERE SOME SPOTS
COULD SEE LOWS FALL INTO THE UPPER 20S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
HIGH PRESSURE NORTH OF THE REGION WILL TRACK EAST. THIS WILL ALLOW
WINDS TO SHIFT TO MORE OF AN EASTERLY FLOW. THE COOLER EASTERLY FLOW
WILL ALLOW TEMPERATURES TO BE ANYWHERE FROM 5 TO 10 DEGREES COOLER
THAN TODAY. HIGHS WILL CLIMB INTO THE UPPER 50S TO LOWER 60S ACROSS
THE INTERIOR. CLOSER TO THE COAST...HIGHS WILL ONLY REACH THE 50S.

OTHERWISE...EXPECT ANOTHER DRY DAY WITH SUNNY SKIES.

SUNDAY NIGHT WILL REMAIN DRY...WITH LOWS FALLING INTO THE UPPER 20S
AND 30S. LOWS IN THE NYC METRO AREA WILL REMAIN RIGHT AROUND 40.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
NEARLY ZONAL UPPER FLOW TO START THE WEEK WILL GIVE WAY TO AN
AMPLIFYING TROUGH MOVING INTO THE NORTHEAST FOR THE MID WEEK AS PAC
AND NORTHERN STREAM ENERGY PHASE. MODELS IN GENERAL AGREEMENT WITH
THIS EVOLUTION...BUT MINOR DIFFERENCES EXIST IN THE STRENGTH OF THE
TROUGH AND SHORTWAVE ENERGY ROTATING AROUND IT. A GOOD BIT OF
SENSITIVITY WITH THIS INTERACTION APPEARS TO LIE IN THE PAC
SHORTWAVE/RIDGE COMPLEX MOVING ACROSS THE WEST COAST THROUGH
TONIGHT...WHICH SHOULD BE BETTER SAMPLED STARTING BY TOMORROW
MORNING. THESE DIFFERENCES ALOFT ARE RESULTING IN SOME DIFFERENCES
IN STRENGTH AND SPEED OF THE RESULTANT FRONTAL SYSTEM MOVING THROUGH
OUR REGION TUE NIGHT. OVERALL LOOKS TO BE A PROGRESSIVE SYSTEM...WITH
INCREASING POTENTIAL FOR SHOWERS TUESDAY AFTERNOON...AND THEN
GREATEST LIKELIHOOD TUES NIGHT. AMOUNT OF PRECIP WILL BE PREDICATED
ON THE DEPTH/STRENGTH OF SHORTWAVE ENERGY...WHICH SHOULD CLARIFY
OVER THE NEXT 24 HOURS. SHOWER ACTIVITY LIKELY TAPERS OFF WED
MORNING...WITH POTENTIAL FOR INSTABILITY SHOWERS PARTICULARLY ACROSS
THE INTERIOR WED AFT AS THE TROUGH MOVES ACROSS.

DRY CONDITIONS UNDER DEEP LAYERED RIDGING AS IT BUILDS ACROSS WEDNESDAY
NIGHT THROUGH THURSDAY NIGHT. THEN THE NEXT NORTHERN STREAM
SHORTWAVE APPROACHES FOR THE END OF THE WEEK INTO THE WEEKEND WITH
THE NEXT CHANCE FOR SHOWER ACTIVITY. UNCERTAINTY STILL EXISTS ON THE
STRENGTH AND PROGRESSIVENESS OF THIS ENERGY...AS PATTERN BECOMES
MORE BLOCKY IN NATURE.

NEAR SEASONABLE TEMPS EXPECTED ALONG THE COAST AND SLIGHTLY ABOVE
SEASONABLE ACROSS INTERIOR WITH SOUTHERLY FLOW MON AND TUE AHEAD OF
APPROACHING FRONTAL SYSTEM. SLIGHTLY BELOW SEASONABLE TEMPS IN THE
WAKE OF THE SYSTEM WED WITH INSTABILITY CLOUDS AND SHOT OF CAA...BUT
THEN A MODERATING TREND TO SEASONABLE AND THEN ABOVE SEASONABLE
TEMPS THROUGH THE END OF THE WEEK WITH A MODERATING AIRMASS.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
HIGH PRESSURE GRADUALLY BUILDS SOUTHWARD INTO THE REGION THROUGH
EARLY SUNDAY AND THEN MOVES OFF THE NEW ENGLAND COASTLINE.

VFR THROUGH THE TAF PERIOD. A GUSTY NNW-N FLOW...SUSTAINED AROUND
10KT GUSTS 15-20KT CONTINUES UNTIL EARLY EVENING. THEN WINDS
GRADUALLY VEER TO NNE-NE TONIGHT INTO SUNDAY BEFORE BECOMING SE
WITH SPEEDS GENERALLY 5-10 KT.

.OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...
.SUNDAY-TUESDAY MORNING...VFR.
.TUESDAY AFTERNOON-WEDNESDAY MORNING...SHRA BECOMING LIKELY...WITH
MVFR OR LOWER POSSIBLE. NW-N WINDS G20-25KT POSSIBLE LATE TUESDAY
AFTERNOON/WEDNESDAY MORNING.
.WEDNESDAY AFTERNOON...MOST LIKELY VFR...WITH LOW CHANCE MVFR. NW-N
WIND G20-25KT POSSIBLE.
.WEDNESDAY NIGHT-THURSDAY...VFR. NW-N WIND G15-20 KT POSSIBLE.

&&

.MARINE...
HIGH PRESSURE BUILDING NEAR THE REGION WILL RESULT IN CONDITIONS
REMAINING BELOW SCA CRITERIA THROUGH MONDAY NIGHT.

SOUTHERLY WINDS GRADUALLY INCREASE ON TUESDAY AHEAD OF AN
APPROACHING FRONTAL SYSTEM...WITH A CHANCE FOR MARGINAL SCA GUSTS
AND OCEAN SEAS TUES NIGHT AHEAD OF THE FRONT. A BETTER CHANCE FOR
SCA WIND GUSTS ON ALL WATERS IN THE WAKE OF THE FRONT WEDNESDAY INTO
WED NIGHT. CONDITIONS SHOULD GRADUALLY SUBSIDE BELOW SCA THU INTO
THU NIGHT AS HIGH PRESSURE BUILDS TOWARDS THE REGION.

&&

.FIRE WEATHER...
A DRY DAY TODAY WITH GUSTY N-NW FLOW WILL RESULT IN MIN RH VALUES
BETWEEN 20-30 PERCENT ALONG WITH WIND GUSTS OF 20-25 MPH AT TIMES.
THIS WILL ENHANCE FIRE SPREAD POTENTIAL. A SPECIAL WEATHER STATEMENT
WILL REMAIN UP TO HIGHLIGHT THIS CONCERN.

SIMILAR CONDITIONS ARE EXPECTED ON SUNDAY.

&&

.HYDROLOGY...
THE POTENTIAL FOR SIGNIFICANT PRECIPITATION IS LOW THROUGH THE NEW
WEEK.

WE WILL MONITOR THE STRENGTH OF A FRONTAL SYSTEM CROSSING THE REGION
TUESDAY NIGHT...BUT TREND WITH THIS SYSTEM HAS BEEN PROGRESSIVE
WHICH WOULD POINT AGAINST SIGNIFICANT RAIN.

NOTE...MINOR FLOODING CONTINUES ALONG THE CONNECTICUT RIVER. FOR
ADDITIONAL INFORMATION...PLEASE REFER TO THE LATEST FLOOD WARNINGS
FROM NWS TAUNTON MA.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...BC/NV
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...NV
AVIATION...JM
MARINE...BC/NV
FIRE WEATHER...
HYDROLOGY...BC/NV
Hazardous weather outlook, Apr 19, 3:29 AM EDT, 16 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
329 AM EDT SAT APR 19 2014

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-201000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
329 AM EDT SAT APR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-201000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
329 AM EDT SAT APR 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.